Tennessee, 2003Flash Flood in Tennessee, February 14, 2003
February 14, 2003 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 14, 3:01 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 14, 3:01 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CST FRI FEB 14 2003
RAIN CONTINUES TO FALL OVER MUCH OF THE FORECAST AREA. HAVE ALREADY
UPDATED FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA. SOME LOCATIONS
IN WEST TENNESSEE HAVE ALREADY SEEN MORE THAN 2 INCHES OF RAIN. MORE
RAIN IS EXPECTED FOR THE NEXT DAY OR SO. THUNDER NOW STARTING TO
MOVE INTO REGION AND SHOULD REMAIN IN THE AREA THROUGH SATURDAY. SPC
HAS AREA IN SLIGHT RISK FOR SATURDAY BUT AM CONCERNED CLOUD COVER
WILL MAKE IT DIFFICULT TO ALLOW MUCH INSTABILITY TO OCCUR SO WILL
NOT MENTION POSSIBILITY OF SEVERE AT THIS TIME. MODELS INDICATE AT
LEAST A CHANCE OF RAIN THROUGH SUNDAY AS UPPER LEVEL THROUGH FINALLY
SWINGS THROUGH REGION.
PRELIMINARY NUMBERS
MEM 58/64/38/42/27 9+8
MKL 56/59/36/40/25 +99
JBR 53/57/32/35/25 897
TUP 58/65/46/47/27 9+9
.MEG...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY.
Hazardous weather outlook, Feb 14, 10:30 AM CST, 7 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-151000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CST FRI FEB 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY
STRENGTHENING SOUTHERLY FLOW WILL CONTINUE TO BRING MOIST GULF AIR
INTO THE MID SOUTH THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM OVER
KANSAS WILL ORGANIZE AND DROP SOUTHEAST TOWARD THE MID SOUTH TONIGHT
INTO SATURDAY. PERIODS OF RAIN WITH SOME THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
AS A PERSISTENT BAND OF PRECIPITATION SETS UP FROM SOUTHWEST TO
NORTHEAST ACROSS NORTHERN MISSISSIPPI AND WEST TENNESSEE...HEAVY
RAIN COULD CAUSE FLOODING PROBLEMS. THE STORM SYSTEM WILL MOVE EAST
SATURDAY NIGHT BRINGING AN END TO THE RAIN. THE NEXT CHANCE FOR RAIN
WILL BE THURSDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE PLAINS
TOWARD THE MID SOUTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT AND SATURDAY.
Flash Flood, Hardin
- When
- February 14, 6:00 PM CST to 8:30 PM CST
- Where
- Hardin County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.199, -88.184 (the zone’s center; the record gives no point)
Several roads were flooded across the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Maryland, February 14 to 18, 20031 death · 10 injured · $5.2 million · 14 events
- Winter Storm in Virginia, February 14 to 18, 20031 death · $8.9 million · 23 events
- Flooding in Tennessee, February 14 to 17, 2003$18 million · 40 events
- Flood in California, February 14, 20031 death · 1 event
- Flash Flooding and Ice Storm in Kentucky, February 14 to 20, 2003$1.4 million · 54 events
- Winter Storm in West Virginia, February 14 to 18, 20031 injured · $7.6 million · 8 events
- Flooding in Virginia, February 14 to 17, 2003$1.1 million · 5 events
- Heavy Snow in West Virginia, February 14 to 17, 2003$750,000 · 11 events
- Winter Storm in Iowa, February 14 to 15, 2003$170,000 · 34 events
- Flash Flood and Hail in Missouri, February 14, 2003$100,000 · 1 in hail · 3 events
- Winter Storm in Indiana, February 14 to 17, 200324 events
- Winter Storm and Heavy Snow in Illinois, February 14 to 16, 200322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345059.